Topamax, hairloss, confusion, B12 - related?
I had posted the other thread saying how bad my hairloss was starting to get since starting on the Topamax. I know others have suffered hairloss from this med, so I have not entirely ruled it out as the culprit. Also, the quick weight loss and my poor eating habits could have added to the problem. I have since remedied these two situations and I have an update that I thought warranted a new thread.
I have since found out that my B12 level is below what is considered to be an acceptable range. Normal range is 300-900 and I am in the high 200s.
B12 deficiency can most definitely cause hairloss and I just naturally assumed it was the Topamax. I have never had my level tested before, so I have no means by which to compare it to.
Interestingly enough, a low B12 level can also cause confusion and cognitive issues, according to my dr, (which I have), so now I'm wondering if Topamax lowers B12 levels. I wonder if any studies have been done on this. Think about it, if Topamax causes hairloss and confusion, perhaps it lowers B12 levels. I'm just putting this out there in case others who've had similiar symptoms want to have their B12 levels tested and it may be as simple as taking a supplement to counter the side effects of the med.
Anyway, I was started on 1,000 mcg of supplements daily and I'm very curious to see if anything changes over the next few months. This is my own scientific study and will post back in three months when my B12 levels are up. At that time, I will either be very happy or very bald, LOL. I hope this is the culprit, as I really do not want to get off of the Topamax. I still think of it as my little wonder drug. Will keep you posted.